Steroids

Hi everyone,

I went to see the optician yesterday for an eye screening test due to taking prednisilone for over 2 years which is causing me to have steroid induced diabetes as well as numerous problems with RD. It was good to hear the optician say the result is boring, I like boring as he couldn't find anything wrong!!

I have just had a second Toci Infusion last Tuesday and my Consultant has agreed to me having weekly injections instead of the infusions. I have now started to reduce prednisilone by 2.5 this time monthly. Last time I reduced the steroid it was 2.5 weekly and I ended up in hospital with a really bad flare up just before going on my trip to Canada. I think it is better to reduce the dose slowly, my Consultant had agreed to reducing the dose weekly previously but I don't want the same to happen again and end up in hospital as I am going to Canada again before Christmas. It will be my first time in 18 years since I spent Christmas in Canada. I am hoping that once I no longer need to have prednisilone I will no longer need the diabetes medications and can control by diet alone.

It was great news to hear that I didn't have any with my eyes.

I really do hope that everyone is feel well and that the weather isn't causing them more pain. My hands are very swollen and painful today and that is due to the wet weather.

Take care everyone, Sue xx

10 Replies

oldestnewest
  • That's fantastic news my friend. I'm glad I came off steroids but left with bad eczema on my hands and stomach from the Cimzia But my GP believes it's better being off the steroids because they also thin the skin. Knew that about creams but not prednisone . I am really pleased you are getting the injections. They are great really easy, different than cimzia etc. did you ask for a 3 month supply.

    Take care.

    Shazbat

  • Hi Shazbat, yes I have asked for 3 months but he will only prescribe 8 weeks. My biologics nurse said she will ask for 3 months when she writes the prescription. I have explained why I need 3 months as I haven'tbooked a return flight.

    Take care, good everything is going well for you my friend.

    Sue xx

  • What a relief! Now you can concentrate on your Canadian Christmas. Hope the injections are ok, I have a friend who is on them, and she's doing fine....much less hassle than the infusions. M x

  • Hi hapsetshut, thank you for your reply. It has been 18 years since I spent Christmas in Canada with my son and family. I do go over there every year but I have always avoided the winter months. I am so looking forward to the holidays this year especially being with my grand-daughters. They are very excited.

    Take care, hope you have a pain free Christmas and new year everyone.

    Sue xx

  • Wow! Think that's the first greeting we've had this year! The same to you Sue. I'm sure it'll be a special one for you this time. I hope the cold doesn't get into your joints, wrap up lovely & warm. x

    Oh, meant to ask before, have you had trouble with the site, having 2 usernames running concurrently? x

  • Actually I don't know how that happened. They are on different email accounts. I haven't had any problems, I just have to keep deleting one message when I need to.

    Take care, Sue

  • Maybe the HU admin team could help? They've been very helpful when I've had problems with the site. Just go to the black band at the bottom of the page, under the heading "Support" select "Help Centre". They'll reply to your email asap.

  • Hi nomoreheels,

    I have more than one email address and the messages come on both. It is the way I have set up my email account. If I delete a message on one address it deletes it on both. I will be changing my account details soon so I will leave it for now.

    Susan x

  • Thanks, I will try that.

    Sue

  • Hi no more heels,

    I will wrap up and keep warm. I do feel the cold and damp weather here really causes me more pain in my joints. Even the snow is dry in Ontario as I remember years ago, making angels in the snow on Christmas Eve, those were the days when I didn't have RD. I hope you are not suffering with the damp weather.

    Take care, Sue x

You may also like...